Alert archive / Iowa / Flash Flood Warnings in 2004

Flash Flood Warning 23, NWS Quad Cities, IA

June 16, 2004Buchanan County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 16, 2004, 2:17 PM CDT for Buchanan County, Iowa. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2004, 2:17 PM CDT (19:17 UTC)
Expired
Jun 16, 2004, 11:15 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 147 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:20 PM CDTFLASH FLOOD3 Sw Aurora, IAON THE EAST BRANCH OF BUFFALO CREEK AT 130TH STREET...A ROAD WAS WASHED OUT AND WATER WAS OVER THE ROAD.
Jun 16, 5:00 PM CDTFLASH FLOOD4 E Jesup, IAWATER OVER HIGHWAY 939 EAST OF TOWN. TIME ESTIMATED.
Jun 16, 5:00 PM CDTFLASH FLOODJesup, IAWATER UP TO CAR BUMPERS IN LOW AREAS. TIME ESTIMATED.
Jun 16, 5:25 PM CDTHEAVY RAIN 2Jesup, IA1.75 TO 2.00 INCHES OF RAIN IN ABOUT AN HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 161924
FFWDVN
IAC019-170415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT WED JUN 16 2004

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCHANAN COUNTY IN NORTHEAST IOWA

* UNTIL 1115 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS OVER MUCH 
  OF THE COUNTY. DOPPLER RADAR ESTIMATES THAT 1 TO 1.5 INCHES OF RAIN
  HAS FALLEN IN THE LAST HOUR AND A HALF FROM JUST SOUTHWEST
  OF INDEPENDENCE...TO NEAR AURORA. THIS HEAVY RAIN IS FALLING ON    
  ALREADY SATURATED GROUND FROM HEAVY RAIN THIS MORNING...AND 
  THEREFORE WILL INCREASE THE LIKELIHOOD OF FLASH FLOODING THROUGHOUT
  THE COUNTY.  
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
  STANLEY...ROWLEY...QUASQUETON...LAMONT...JESUP...HAZLETON...
  INDEPENDENCE AND AURORA.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF 
FLOOD-PRONE AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS 
TO HIGHER GROUND.  

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES 
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4264 9203 4264 9162 4247 9161 4235 9170
          4236 9206 4258 9208

$$

MCCLURE
4 follow-up statements
000 
WGUS73 KDVN 162107
FFSDVN
IAC019-170415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT WED JUN 16 2004

...FLASH FLOOD WARNING CONTINUES FOR BUCHANAN COUNTY UNTIL 1115 PM
CDT...

AT 4:00 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS
HEAVY RAIN PRODUCING THUNDERSTORMS MOVING BACK INTO THE COUNTY FROM
CENTRAL IOWA. DOPPLER RADAR AND REPORTS FROM BUCHANAN COUNTY
EMERGENCY MANAGEMENT SHOW WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4
INCHES HAVE OCCURRED SINCE THIS MORNING MAINLY OVER NORTHWEST
PORTIONS OF THE COUNTY FROM JESUP AND WEST OF INDEPENDENCE...TO
OTTERVILLE...FAIRBANK...HAZLETON...STANLEY AND AURORA. BUCHANAN
COUNTY EMERGENCY MANAGEMENT ALSO REPORTED THAT A ROAD WAS WASHED OUT
ON THE EAST BRANCH OF BUFFALO CREEK AT 130TH STREET. ANY ADDITIONAL
HEAVY RAIN WILL AGGRAVATE ANY ONGOING FLOODING...OR RESULT IN
NEW FLOODING DUE TO THE SATURATED GROUND.

DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE WATER MAY
BE TOO DEEP TO CROSS SAFELY OR THE ROAD COULD BE WASHED OUT. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPORT ANY HIGH WATER OR FLASH FLOODING TO YOUR NEAREST LOCAL LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

$$

NICHOLS
000 
WGUS73 KDVN 170042
FFSDVN
IAC019-170415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT WED JUN 16 2004

...FLASH FLOOD WARNING CONTINUES FOR BUCHANAN COUNTY UNTIL 1115 PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS OVER WESTER BUCHANAN COUNTY. THIS
PRECIPITATION WILL MOVE EAST AND SHOULD EXIT THE COUNTY BY 845 PM.
THIS ADDITIONAL RAINFALL WILL NOT BE QUITE AS HEAVY...BUT ANOTHER
QUARTER TO ONE HALF INCH WILL BE POSSIBLE. AT 730 PM...KCRG
TELEVISION STATION IN CEDAR RAPIDS REPORTED THAT MALONE CREEK IN
INDEPENDENCE WAS OUT OF ITS BANKS. EVEN THOUGH THE RAIN WILL BE
DIMINISHING IN THE NEXT 1 TO 2 HOURS...MANY CREEKS WILL REMAIN
SWOLLEN AND OUT OF THEIR BANKS...AND WATER WILL REMAIN HIGH IN LOW
LYING OR POORLY DRAINED AREAS.

DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE WATER MAY
BE TOO DEEP TO CROSS SAFELY OR THE ROAD COULD BE WASHED OUT. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPORT ANY HIGH WATER OR FLASH FLOODING TO YOUR NEAREST LOCAL LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

$$

MCCLURE
000 
WGUS73 KDVN 170043 CCA
FFSDVN
IAC019-170415-

FLASH FLOOD STATEMENT...CORRECTED REPORT INFORMATION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT WED JUN 16 2004

...FLASH FLOOD WARNING CONTINUES FOR BUCHANAN COUNTY UNTIL 1115 PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS OVER WESTER BUCHANAN COUNTY. THIS
PRECIPITATION WILL MOVE EAST AND SHOULD EXIT THE COUNTY BY 845 PM.
THIS ADDITIONAL RAINFALL WILL NOT BE QUITE AS HEAVY...BUT ANOTHER
QUARTER TO ONE HALF INCH WILL BE POSSIBLE. AT 730 PM...KGAN
TELEVISION STATION IN CEDAR RAPIDS REPORTED THAT MALONE CREEK IN
INDEPENDENCE WAS OUT OF ITS BANKS. EVEN THOUGH THE RAIN WILL BE
DIMINISHING IN THE NEXT 1 TO 2 HOURS...MANY CREEKS WILL REMAIN
SWOLLEN AND OUT OF THEIR BANKS...AND WATER WILL REMAIN HIGH IN LOW
LYING OR POORLY DRAINED AREAS.

DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE WATER MAY
BE TOO DEEP TO CROSS SAFELY OR THE ROAD COULD BE WASHED OUT. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPORT ANY HIGH WATER OR FLASH FLOODING TO YOUR NEAREST LOCAL LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

$$

MCCLURE
000 
WGUS73 KDVN 170416
FFSDVN
IAC019-170445-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 PM CDT WED JUN 16 2004

...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 1115 PM CDT FOR 
BUCHANAN COUNTY HAS BEEN ALLOWED TO EXPIRE...

THE HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA. STREAMS AND 
CREEKS ARE RECEDING...ENDING THE FLOOD THREAT.  EVEN THOUGH STREAMS 
AND CREEKS WERE RECEDING...SOME ROADWAYS MAY STILL BE COVERED WITH 
WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED 
ROADWAYS.


$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:41 AM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, Jun 16, 4:41 AM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT WED JUN 16 2004

.SYNOPSIS...
SOME PESKY SHOWERS/WEAK THUNDERSTORMS AFFECTING THE WESTERN FRINGES
OF THE CWA THIS MORNING...THEY APPEAR TO BE FORMING IN AN AREA OF
MID LEVEL SHEAR AND CONVERGENCE...WITH THE ASSISTANCE OF THE EAST TO
WEST MOISTURE GRADIENT...AND A WEAK LOBE OF VORTICITY FROM A MAX TO
THE SOUTHEAST OF THE PRECIP.  VERY WEAK...VERY UNFOCUSED...BUT
THERE.  GOOD OLD ISOLATED STRIKES AGAIN.  IN THE SYNOPTIC
SCALE...THE UPPER LEVEL WESTERLY FLOW ALOFT CONTINUES...WITH ENOUGH
WIGGLES IN THE FLOW TO MAKE THINGS VERY INTERESTING.  THIS IS IN THE
NORTHERN STREAM.  A TROPICAL LOW HAS BEEN DRAWN NORTH TO OVER THE
SOUTHERN PLAINS...BRINGING LOTS OF MOISTURE TO THE AIRMASS THERE.
AT THE SURFACE...THE SURFACE FRONT DRAPED FROM NORTHERN MINNESOTA TO
CENTRAL KANSAS HAS CONVECTION ALL ALONG ITS LENGTH THIS
MORNING...WITH THE STRONGEST MCS FEATURE OVER EASTERN NEBRASKA.

.SHORT TERM...(TODAY AND TONIGHT)
MAIN CONCERN...AS IT HAS BEEN FOR SEVERAL DAYS...IS THE CONVECTIVE
TRENDS. ETA APPEARS TO HAVE THE BETTER INITIALIZATION THIS
MORNING...WITH THE GFS NOT ONLY HAVING POORLY DEPICTED THE MID LEVEL
MOISTURE FIELDS THIS MORNING...BUT IS ALSO SUFFERING FROM FEEDBACK
ISSUES AS EARLY AS 18Z TODAY.  IT IS INTERESTING TO NOTE THAT THE
MODELS PICK UP ON SOMETHING DEVELOPING IN SOUTHEAST IOWA THIS
MORNING...BUT CONSIDERING RADAR TRENDS HAVE GONE OVERBOARD WITH IT.
FEEL FAIRLY STRONGLY THAT IT WILL FOLLOW DIURNAL TRENDS AND NOT ONLY
DIMINISH AFTER SUNRISE...BUT ALSO SHOULD SHIFT NORTH OF THE CWA BY
8-9 AM THIS MORNING.  THEN...WITH MID LEVEL CLOUDS STILL TO BE QUITE
THICK OVER THE AREA...HEATING WILL AGAIN BE LIMITED OVER THE
AREA...THOUGH HAVE A RELATIVELY WARM START THIS MORNING AND WE
SHOULD GET CLOSE TO TUESDAYS HIGHS.  LOOKS LIKE IT MIGHT BREAK OUT
IN SUNSHINE IN THE SOUTH FOR A SHORT WHILE THIS MORNING...AND HAVE
ALLOWED A LITTLE MORE WARMING THERE.  THE FRONT POSITIONED OVER THE
PLAINS WILL SLOWLY DROP SOUTHEAST TOWARDS THE AREA TODAY.  THINK
THAT PERHAPS THE MODELS ARE TOO FAST WITH THIS MOVEMENT DUE TO THE
STRENGTH OF THE TROPICAL SYSTEM WITH ITS DENSE AIRMASS...AND FRONT
WILL NOT BE ABLE TO AFFECT CWA UNTIL AFTERNOON.  PRETTY DECENT
CONFIDENCE THE SOMEWHERE WILL GET PRECIP THIS AFTERNOON...BUT COULD
NOT NARROW DOWN TO A SPECIFIC AREA SO LEFT THINGS WITH LIKELY
EVERYWHERE.  SIMILAR STORY FOR TONIGHT WITH THE FRONT IN THE
VICINITY.  IF THE FRONT DOES SLOW DOWN...THE FOCUS WILL BE THE
NORTHERN CWA...WHICH IT APPEARS THAT THE MODELS ARE ALREADY HITTING
PRETTY HARD.  SO...WENT WITH A HIGH LIKELY AND DAY CREW CAN REFINE
IF IT CONTINUES TO LOOK GOOD.  SEVERE THREAT LOOKS SOMEWHAT LIMITED.
HEATING IS A REAL ISSUE...AND THOUGH WE ARE GETTING PLENTY OF
MOISTURE AND SHEAR...INSTABILITY NOT ENOUGH FOR REALLY DEEP STRONG
CONVECTION.  THIS LEAVING US WITH A FEW HAILERS AND WIND
PRODUCERS...BUT NOT MUCH ELSE...AND SHOULD BE LIMITED TO THE
AFTERNOON AND EVENING HOURS.  OVERNIGHT TO TRANSITION TO HEAVY
RAIN...WITH MAINLY STRATIFORM RAINFALL AND EMBEDDED THUNDER.  HAVE
HELD OFF ON FLOOD WATCH FOR NOW...MUCH DEPENDS ON WHERE THE
AFTERNOON CONVECTION SET UP...AND HOW FAR SOUTH THAT FRONT CAN MAKE
IT.  ONCE THESE VARIABLES CAN BE REFINED...FLOOD WATCH COULD BE
ISSUED.  WE HAVE A NUMBER OF RIVERS ALREADY IN FLOOD...AND MANY
LOCATIONS SIGNIFICANTLY ABOVE NORMAL ON SEASONAL PRECIP AND ARE
ALREADY TOO WET.   ...LE...

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)...FOCUS CONTINUES TO BE ON
RAIN CHANCES THROUGHOUT. 00Z MEDIUM RANGE GUIDANCE CONTINUES SEVERAL
DAY TREND OF BACKING OFF TREND OF UPPER LEVEL HUDSON BAY LOW
SETTLING SOUTHWARD AND RESULTING NW FLOW OVER CWA. ONLY UKMET SHOWS
HINT OF THIS HAPPENING BRIEFLY MONDAY..WHILE GFS NO LONGER
ADVERTISES THIS WITH PERSISTENT ZONAL FLOW RETURNING IN BOTH MODELS
BY DAY 7. WITH LOW CONFIDENCE IN LONG TERM...FEW CHANGES TO WEEKEND
AND BEYOND KEEPING TSRA CHANCES MON SINCE ALREADY INTRODUCED AND
THEN DRY BEYOND. MAY NEED ADDITIONAL CHANCES TUE AND WED WITH RETURN
TO ACTIVE ZONAL FLOW BUT WILL HOLD OFF UNTIL MODELS TO STABILIZE
SOME.

IN NEARER TERM...THURSDAY WILL HAVE DIVERGENT FLOW AT H5 WITH
ENTRANCE REGION TO H2 JET OVER NORTHERN GREAT LAKES AND FRONT DRAPED
ACROSS SOUTHERN CWA FOR LIKELY POPS. LEFT IN MENTION OF HEAVY
RAIN...BUT TRIMMED BACK MENTION OF THUNDER WITH SATURATED SOUNDINGS.
OVERALL...NOT IMPRESSED WITH LOW LEVEL CONVERGENCE ALONG FRONT OR
AMOUNT OF QG FORCING FOR HEAVY RAIN POTENTIAL...BUT CANNOT RULE OUT
WITH HIGH PRECIP H20. FOLLOWED ETA FIRST SEVERAL PERIODS AS IT HAD
BETTER INITIALIZATION OF LOW LEVEL MOISTURE FIELDS. RAIN SHOULD END
THU NIGHT AS FRONT PUSHES WELL TO SOUTH AND RIDGE POKING INTO
NORTHERN PLAINS WILL BRING DRIER NORTHEAST FLOW. THIS RIDGE TO
DOMINATE FRIDAY WITH THE FRONT WELL TO SOUTH FROM KS TO OHIO RIVER
VALLEY. LARGE DISAGREEMENTS BETWEEN ETA AND GFS WITH H85 RETURN FLOW
AND SURFACE HIGH INFLUENCE FRI NIGHT INTO SAT. 06Z ETA KEEPS US IN
DRY NE FLOW AROUND HIGH INTO EARLY SATURDAY...WHILE GFS HAS HIGH
PUSHING OFF TO GREAT LAKES AND FRONT LIFTING BACK TO MO BORDER BY
SAT NIGHT. FOR NOW WILL KEEP FORECAST IN LINE WITH GFS WITH CHANCE
POPS LATE FRIDAY NIGHT INTO SAT NIGHT. ...DLS...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE/DLS
Hazardous weather outlook, Jun 16, 5:24 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 AM CDT WED JUN 16 2004

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
524 AM CDT WED JUN 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH
CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA NORTHWEST OF A LINE FROM FREEPORT THROUGH THE QUAD CITIES...
MOUNT PLEASANT...TO MEMPHIS MISSOURI. SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS EASTERN IOWA NORTH OF HIGHWAY 30 UNTIL MID MORNING.
THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WITH
RAIN AMOUNTS AS HIGH ONE INCH IN LESS THAN AN HOUR.

LATER THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK
AREA. THERE WILL BE A SMALL THREAT OF DAMAGING WIND AND LARGE HAIL
WITH STORMS...ESPECIALLY OVER EAST CENTRAL AND SOUTHEAST IOWA. A
BRIEF WEAK TORNADO IS ALSO POSSIBLE. ALL THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS ACROSS THE
ENTIRE AREA.

TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA. THE MAIN THREAT WILL BE HEAVY RAIN WITH LOCAL RAINFALL
AMOUNTS AS HIGH AS 2 TO 3 INCHES. THIS MAY LEAD TO MINOR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THURSDAY.
LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FRIDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

DLS

In the hours before

Local storm report, Jun 16, 12:19 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0602 AM     FLASH FLOOD      4 E FAIRBANK            42.64N 91.97W
06/16/2004                   BUCHANAN           IA   PUBLIC

            HIGHWAY 281 CLOSED NEAR INTERSECTION OF COUNTY ROAD W13.

0545 AM     FLASH FLOOD      1 N HAZLETON            42.63N 91.91W
06/16/2004                   BUCHANAN           IA   EMERGENCY MNGR

            HIGHWAY 281 CLOSED JUST WEST OF HIGHWAY 150 INTERSECTION.
            WATER OVER ROAD FOR 30 MINUTES.

&&

BLACK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:58 AM CDTFlash Flood WarningDVNBuchanan4 hr
Jun 16, 3:29 PM CDTFlash Flood WarningDVNClinton9 hr
Jun 16, 6:17 PM CDTFlash Flood WarningDVNDelaware, Dubuque, Jones9 hr

Nearby

Flash Flood Warnings in Iowa, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.